MAUDE Adverse Event Report: NUVASIVE, INC. HELIX MINI ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. HELIX MINI ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7734117
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event have been received.Revision surgery has not occurred to date.The patient reported no inordinate trauma/impacts, but related he had been able to return to activities of daily living without pain until (b)(6) 2016.No construct revision has occurred to date.Root cause cannot yet be identified.Labeling review: "potential risks identified with the use of this device system, which may require additional surgery, include: bending, fracture or loosening of implant components.These devices can break when subjected to the increased load associated with delayed union or non-union.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." implant remains in-situ.
 
Event or Problem Description
A (b)(6) year-old patient underwent a single-level acdf procedure at c5-6 on (b)(6) 2014.Approximately (b)(6) 2016 the patient reported a return of radicular symptoms with numbness.Evaluation conducted february 22, 2017 noted a screw fracture in the c6 vertebral body.Revision of the index surgery construct is anticipated.No injury has been reported.

Brand Name
HELIX MINI ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6530333
Report Number2031966-2017-00046
Device Sequence Number19042654
Product Code KWQ
UDI-Device Identifier00887517091758
UDI-Public00887517091758
Combination Product (Y/N)N
PMA/510(K) Number
K073275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/27/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7734117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR